Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

August 22, 2012Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 22, 2012, 2:41 PM EDT for Volusia County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2012, 2:41 PM EDT (18:41 UTC)
Expired
Aug 22, 2012, 3:15 PM EDT
In force
34 min
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 107 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

961 
WWUS82 KMLB 221841
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
241 PM EDT WED AUG 22 2012

FLZ041-141-221915-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
241 PM EDT WED AUG 22 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER CENTRAL VOLUSIA COUNTY...

* UNTIL 315 PM EDT.

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 11 MILES WEST OF
EDGEWATER...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS 
INCLUDE NEW SMYRNA BEACH...PONCE INLET...EDGEWATER.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2910 8092 2908 8093 2908 8091 2907 8090
      2897 8084 2882 8107 2896 8120 2915 8096
TIME...MOT...LOC 1841Z 231DEG 29KT 2895 8105

$$




CRISTALDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 2:10 PM EDT, 31 minutes earlier.

Area forecast discussion, Aug 22, 2:10 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
210 PM EDT WED AUG 22 2012

.DISCUSSION...
CURRENT...STORMS AGAIN HAVE FORMED IN THE DEEP SOUTHWEST FLOW AND
WERE MOVING ACROSS CENTRAL FLORIDA AT 20 MPH. OUTFLOW BOUNDARIES
FROM LARGE AREA OF STORMS OVER MARION AND LAKE COUNTIES WILL IMPACT
ORLANDO...SANFORD AND THE ORLANDO SANFORD AREA AIRPORTS WITH GUSTS
TO 40 MPH. RADAR AND MESONET SHOWING THAT THE SEA BREEZE JUST
FORMING AND WORKING ITS WAY SLOWLY WEST AGAINST THE PREVAILING 15 TO
20 MPH SOUTHWEST FLOW.

TONIGHT...SCATTERED STORMS AND SHOWERS END BY MIDNIGHT. MOSTLY
CLOUDY TO CLOUDY SKIES FROM MID AND HIGH DEBRIS CLOUDS FROM THE
STORMS BECOME PARTLY CLOUDY TOWARD SUNRISE. SOUTH TO SOUTHEAST WINDS
AT THE COAST...SOUTH TO SOUTHWEST INTERIOR BECOME LIGHT SOUTH OR
CALM AFTER MIDNIGHT AS THE WIND ASSOCIATED WITH THE CONVECTION
DIMINISHES AND THE SYNOPTIC SCALE WIND TAKES OVER AGAIN. ONCE AGAIN
YOU WILL SEE DISTANT LIGHTNING FLASHES FROM STORMS OVER THE ATLANTIC.

LOWS IN THE LOWER 70S ON THE MAINLAND...NORTH BREVARD...COASTAL
VOLUSIA AND WEST OF THE INDIAN RIVER LAGOON ON THE MAINLAND TO THE
MID 70S AT THE COAST AND BEACHES.

THU-FRI...TRANSITION PERIOD AS THE LOW LEVEL RIDGE SHIFT TO NORTH
FLORIDA AND THE UPPER LEVEL RIDGE STARTS LIFTING NORTHEAST BY
FRIDAY. THE LOW LEVEL WIND PATTERN SHIFTS FROM THE SOUTHWEST TO THE
EAST AND INCREASES FORT PIERCE SOUTH AS THE PRESSURE GRADIENT TO THE
SOUTH BEGINS TO INCREASE IN RESPONSE TO LOWERING PRESSURE IN THE
NORTH CENTRAL CARIBBEAN.

HIGHS AROUND 90 AND UPPER 80S AT THE COAST DUE TO THE WIND SHIFTING
TO THE ONSHORE DIRECTION.

PREVIOUS DISCUSSION
SAT...WESTERN ATLC RIDGE FORECAST TO REMAIN SUPPRESSED S OF THE
REGION DUE TO COT'D PRESENCE OF TROUGHING ALONG THE US EASTERN
SEABOARD. THE WRN ATLC RIDGE ACTUALLY REMAINS MOST EVIDENT AT MID
LEVELS GENERALLY FROM BERMUDA SWWD TO THE BAHAMAS AT WEEKS END. THIS
FEATURE CONTINUES TO STEER TC ISAAC ON A GENERAL WWD HEADING LATE
THIS WEEK. LOCAL FORECAST WL CONTINUE TO INDICATE SCT DIURNAL POPS
OVER THE AREA WITH SOMEWHAT HIGHER CHCS OVER NORTH CENTRAL FL BUT
SCT IN COVERAGE AREAWIDE INTO THE WEEKEND WITH SEASONALLY WARM
TEMPS.

SUN-TUE...ATTENTION TOWARD ISAAC DURING THE WEEKEND TRANSLATES TO
HIS POSSIBLE EFFECTS ON AREA EARLY NEXT WEEK. NHC FORECAST DAY 5
POSITION CURRENTLY JUST NORTH OF THE CENTRAL CUBA COAST SUNDAY EVE
WITH ANTICIPATED DRAWING NWD OF THE FORECAST TRACK DUE TO
INTERACTION WITH US EAST COAST TROUGH. UNCERTAINTY EXISTS WITH
REGARD TO STRENGTH OF THE MID TROPOSPHERIC RIDGE CURRENTLY NORTH OF
ISAAC AND THE EVENTUAL WEAKENING OF THE WWD EXTENT OF THE RIDGE AND
ONSET OF INTERACTION WITH THE US EAST COAST TROUGH. LATEST 00Z ECMWF
RUN INDICATES A STRONGER MORE EXPANSIVE WWD EXTENSION OF THIS RIDGE
AND THUS A MORE WWD MOTION OF ISAAC TOWARD THE EASTERN GULF. IT IS
HOPED THE HIGH ALTITUDE G4 SURVEILLANCE FROM THE NOAA JET BEGINNING
THURSDAY WILL SAMPLE THE REGION AROUND ISAAC AND PROVIDE ADT'L INFO
FOR MODEL GUIDANCE.

AFTER COORD WITH NWS MIAMI WL USE THE GFS MOTION AND GENERAL WIND
FIELD PAST DAY 5 WITH CAPPING OF THE MODEL PREDICTED GRIDDED WIND
SPEEDS OVER LAND AND MARINE AREA AT THIS EARLY JUNCTURE.

ONSHORE FLOW IS FORECAST TO EXIST OVER THE REGION THIS WEEKEND INTO
EARLY NEXT WEEK. IF THIS PLAYS OUT EXPECT A DAILY AND EARLIER ONSET
OF THE EAST COAST SEA BREEZE WITH DEEPER PENETRATION INLAND AND
POSSIBLE HIGHER POPS INTO THE INTERIOR AWAY FROM THE COAST THROUGH
THE AFTERNOON/EVENING. TEMPERATURES TO REMAIN WITHIN A DEGREE OR TWO
OF NORMAL EACH DAY.

&&

.AVIATION..
TEMPO MVFR CEILINGS AND VISIBILITIES IN/NEAR THUNDERSTORMS BETWEEN
18Z AND 24Z. TEMPO MVFR CONDITIONS ALONG THE COAST 00Z-04Z DUE TO
ISOLATED STORMS. VFR AFTER 04Z. FEW-SCT STRATUS AOB FL010 AROUND
SUNRISE THU.

&&

.MARINE...
CURRENT...BUOYS 010 AND 012(OFF SAINT AUGUSTINE) RECORDING SOUTH TO
SOUTHWEST WINDS TO 16 KNOTS. THE NOAA AND NEARSHORE SCRIPPS BUOYS
RECORDING 1 TO 3 FOOT SEAS.

TONIGHT...OFFSHORE MOVING STORMS WILL ONCE AGAIN OCCUR THROUGH
MIDNIGHT PRODUCING CLOUD TO WATER LIGHTNING STRIKES...GUSTY WINDS
AND HEAVY DOWNPOURS. ISOLATED STORMS BEYOND A FEW MILES OF SHORE AND
IN THE GULF STREAM MIDNIGHT TO MID MORNING THU

THU-FRI...LOW LEVEL RIDGE AXIS SHIFTS TO CENTRAL FLORIDA THU THEN
NORTH FLORIDA FRI. WIND FINALLY SHIFTS FROM PREDOMINATELY OFFSHORE
TO ONSHORE FRI. WIND STARTS INCREASING SOUTH OF SEBASTIAN INLET FRI
NIGHT AS THE PRESSURE GRADIENT STRENGTHENS BETWEEN HIGH PRESSURE
OVER SOUTHEAST U.S./NORTH FLORIDA AND LOWER PRESSURES OVER CUBA AND
THE NORTH CENTRAL CARIBBEAN.

PREVIOUS DISCUSSION
SAT...GENERALLY FAVORABLE BOATING CONDITIONS WITH OFFSHORE OF LIGHT
ONSHORE AFTERNOON SEA BREEZE CONDITIONS. BECOMING ONSHORE DURING THE
WEEKEND.

SUN-MON...MUCH DEPENDENT ON THE TRACK OF ISSAC BUT...ONSHORE WINDS
WILL INCREASE IN LINE WITH GRADUAL APPROACH OF THE STORM TOWARD
THE GENERAL AREA. DEGRADED WINDS AND SEAS WILL BE THE STORY DURING
EARLY NEXT WEEK.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&
Hazardous weather outlook, Aug 22, 11:08 AM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1108 AM EDT WED AUG 22 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-222130-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1108 AM EDT WED AUG 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
SOUTHWEST FLOW AND A DISTURBANCE ALOFT WILL ALLOW FOR SCATTERED TO
NUMEROUS STORMS TO DEVELOP THIS AFTERNOON. A FEW OF THE STORMS AND
OUTFLOWS MOVING ONSHORE FROM THE GULF WILL REACH NORTHERN INTERIOR
SECTIONS OF EAST CENTRAL FLORIDA EARLY TO MID AFTERNOON. STORMS MAY
ALSO START TO FORM ALONG THE EAST COAST SEA BREEZE BY MID AFTERNOON.
STORMS WILL INCREASE INTO THE LATE AFTERNOON AS STORMS AND OUTFLOWS
FROM THE INTERIOR INTERACT WITH THE EAST COAST SEA BREEZE. STORM
MOTION WILL BE TOWARD THE NORTHEAST AROUND 20 MPH.

CONDITIONS WILL BE PRESENT FOR A FEW OF THESE STORMS TO BECOME
STRONG TO SEVERE AND PRODUCE GUSTY WINDS UP TO 60 MPH...TORRENTIAL
DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO THE SIZE
OF COINS AND ISOLATED FUNNEL CLOUDS.

.FLOOD IMPACT...
HEAVIER SHOWERS AND STORMS THAT OCCUR OVER AREAS WHICH HAVE
RECEIVED CONSIDERABLE RAINFALL RECENTLY MAY CAUSE BRIEF PONDING OF
WATER IN LOW LYING AREAS AND POOR DRAINAGE AREAS. RAINFALL AMOUNTS
OF UP TO 3 INCHES WITHIN A COUPLE OF HOURS WILL BE POSSIBLE IN
STRONGER STORMS.

.MARINE THUNDERSTORM GUST IMPACT...
LIGHTNING STORMS WILL ORIGINATE OVER LAND AND MOVE TO THE NORTHEAST
AT AROUND 20 KNOTS. THESE OFFSHORE PROPAGATING STORMS WILL HAVE THE
POTENTIAL TO PRODUCE WIND GUSTS OF 40 TO 50 KNOTS...EXCESSIVE
CLOUD TO WATER LIGHTNING STRIKES AND HEAVY DOWNPOURS OVER INLAND
LAKES AND AREAS ALONG THE ATLANTIC.

.WATERSPOUT IMPACT...
STRONGER STORMS THAT MOVE TOWARD THE EAST COAST AND INTERACT WITH
SEA BREEZE WILL HAVE THE POTENTIAL TO PRODUCE A BRIEF WATERSPOUT
WHEN CROSSING THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED
THUNDERSTORM CHANCES WILL EXIST INTO THE UPCOMING WEEKEND AS THE
ATLANTIC RIDGE AXIS MOVES NORTH AND BRINGS SOMEWHAT DRIER AIR INTO
THE AREA. THIS WILL ALLOW THE EAST COAST SEA BREEZE TO MOVE FARTHER
INLAND...AND LOWERING RAIN CHANCES SOMEWHAT.

TROPICAL STORM ISAAC IS FORECAST TO BE POSITIONED JUST NORTH OF
THE CENTRAL CUBA COAST SUNDAY EVENING...POTENTIALLY IMPACTING EAST
CENTRAL FLORIDA EARLY NEXT WEEK. STAY TUNED TO THE LATEST
FORECASTS FROM THE NATIONAL HURRICANE CENTER ON THIS DEVELOPING
SITUATION. WE ARE ENTERING THE CLIMATOLOGICAL PEAK OF THE
HURRICANE SEASON IN THE ATLANTIC BASIN. NOW IS THE TIME TO REVIEW
YOUR HURRICANE PLANS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

GUSEMAN/GLITTO

In the hours before

Local storm report, Aug 22, 10:40 AM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
1040 AM EDT WED AUG 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND DMG     2 SSW PALM BAY          27.96N 80.67W
08/21/2012                   BREVARD            FL   FIRE DEPT/RESCUE

            LARGE TREE DOWN IN ROAD. CORNNER OF TROUTMAN BLVD. AND
            PORT MALABAR ROAD.

&&

ARB
Special weather statement, Aug 22, 12:40 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1240 PM EDT WED AUG 22 2012

FLZ044-045-144-221730-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
1240 PM EDT WED AUG 22 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER LAKE COUNTY...WESTERN ORANGE
COUNTY...

* UNTIL 130 PM EDT.

AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
QUICKLY APPROACHING WESTERN LAKE COUNTY...MOVING NORTHEAST AT 25 MPH.
THE STORMS WILL FIRST REACH AREAS FROM LADY LAKE SOUTH THROUGH
LEESBURG AND MASCOTTE THEN CONTINUE TO THE NORTHEAST ACROSS LAKE AND
INTO WESTERN ORANGE COUNTY EARLY THIS AFTERNOON.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

LAT...LON 2896 8196 2897 8166 2905 8166 2905 8164
      2927 8165 2921 8162 2920 8157 2915 8152
      2910 8150 2909 8146 2835 8147 2835 8196
TIME...MOT...LOC 1637Z 230DEG 26KT 2894 8212

52
Special weather statement, Aug 22, 1:29 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
129 PM EDT WED AUG 22 2012

FLZ041-044>046-053-144-221815-
INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
129 PM EDT WED AUG 22 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN UP TO 50 MPH AND SMALL HAIL OVER EASTERN LAKE
COUNTY...WESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA
COUNTY...WESTERN SEMINOLE COUNTY...WESTERN VOLUSIA COUNTY...

* UNTIL 215 PM EDT.

AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
17 MILES WEST OF LAKE GEORGE TO 25 MILES SOUTHWEST OF LAKE LOUISA...
MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE ANIMAL KINGDOM...BAY HILL...WINTER
GARDEN...CLERMONT AND DOCTOR PHILLIPS.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

LAT...LON 2940 8142 2927 8141 2927 8135 2907 8126
      2873 8123 2813 8126 2812 8146 2814 8146
      2814 8153 2826 8156 2826 8166 2834 8167
      2835 8191 2858 8176 2897 8182 2897 8166
      2928 8165 2932 8168 2938 8145 2940 8143
TIME...MOT...LOC 1727Z 251DEG 16KT 2922 8183 2894 8170
          2861 8166 2818 8195

BOWEN
Special weather statement, Aug 22, 2:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
241 PM EDT WED AUG 22 2012

FLZ041-141-221915-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
241 PM EDT WED AUG 22 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER CENTRAL VOLUSIA COUNTY...

* UNTIL 315 PM EDT.

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 11 MILES WEST OF
EDGEWATER...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE NEW SMYRNA BEACH...PONCE INLET...EDGEWATER.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2910 8092 2908 8093 2908 8091 2907 8090
      2897 8084 2882 8107 2896 8120 2915 8096
TIME...MOT...LOC 1841Z 231DEG 29KT 2895 8105

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 12:40 PM EDTSpecial Weather StatementMLBLake50 min
Aug 22, 1:29 PM EDTSpecial Weather StatementMLBLake, Orange46 min
Aug 22, 2:36 PM EDTSpecial Marine WarningMLB114 min
Aug 22, 5:25 PM EDTSpecial Marine WarningMLB2 hr
Aug 22, 5:29 PM EDTSpecial Weather StatementMLBIndian River31 min
Aug 22, 6:56 PM EDTSpecial Weather StatementMLBMartin34 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.